Horrible abdominal cramps after radiation - help please!

5 Posts | Page(s): 1 

Horrible abdominal cramps after radiation - help please!

by poppycath on Tue Dec 18, 2007 12:00 AM

Quote | Reply

Hello All~~ To reduce pain in both my legs I decided to have radiotherapy (radiation) treatment to both femurs.  I had four treatments from both sides to both legs which ended last week.  Good news is that I no longer have pain in my femurs, but now I am experiencing severe cramping in my lower abdomen.  These cramps occur about half an hour after eating anything, and get worse for the next few hours in a griping regular squeezing tempo.  I think it is the large intestine squelching the waste through - peristaltic action I believe its called.  Anyhow, it causes me to curl up in a foetal position to try to lessen the pain. 

Has anyone else out there had this sort of reaction after radiotherapy?  I did consult the service but was told that this was not the usual reaction and that I should see my GP for further investigation.  As we are nearing Christmas I would just like someone to tell me that they know what I'm going through and that they weathered the same and it went away by itself!  Any advice gratefully appreciated!  Thanking you in anticipation, Cath

RE: Horrible abdominal cramps after radiation - help please!

by photog on Fri Dec 21, 2007 12:00 AM

Quote | Reply

My wife had radiation to her left femur yesterday. A once only large dose (front and back). I'll let you know if she experiences any cramping side effects.

Regards,

Craig 

RE: Horrible abdominal cramps after radiation - help please!

by Bayshore on Mon Dec 24, 2007 12:00 AM

Quote | Reply

My sister Denys has started radiation on her pelvis, groin area, and both Tibias' in her legs, she has had 3 sessions already..  So far she hasn't complained about abdominal pain.  I will let you know if she does.  I know she is having relentless pain in her legs.  She is only on Oxycotton, no morphine drip.  Denys feels if you go on the drip the end is near, so she is refusing it.  She is supposed to start her Velcade again along with  combination of Doxil.next week.  Her oncologist doesn't want her off of the Velcade to long so he is craming 3 weeks of radiation therapy into 5 days. 

I am sooo sorry for your pain... 

 May  God Bless all of you and your Familiies.

I wish you a very Merry Christmas.

Susan, Denys little sister. 

 

RE: Horrible abdominal cramps after radiation - help please!

by poppycath on Fri Dec 28, 2007 12:00 AM

Quote | Reply

Thanks Craig and Susan!  I hope that the radiation works as well for your loved ones as it has for me -- the femur pain is all but gone!!  It was fantastic being able to keep up with the kids and grand kids over the Christmas period without leg pain!  In fact, this was the best holiday period since diagnosis - I'm so glad that I have perservered with all the treatments and side effects -- it was really worth it!!  The cramping eased over Christmas - fortunately - but has come back a bit over the past two days.  I'm hoping that 'time will heal' and that by the time I see my oncologist next week that it will be totally gone.

Its suddenly become very HOT down here - 36 - 39 degrees C daily (well over 100 F) - so most of the day is spent resting in an air conditioned room and only going out in the evening to water the garden!!  I'm hoping the imposed rest will solve the problem!!  Best wishes to you all for improved health and happiness in the New Year!!  

RE: Horrible abdominal cramps after radiation - help please!

by poppycath on Mon Jan 07, 2008 12:00 AM

Quote | Reply

Just to close this message line it turns out that the severe cramping had nothing to do with the radiation!  The doctors say that if it had been caused by the rad. the symptoms would have been diahr. not just cramping.  After physical examination (2 weeks after the last dose) the diagnosis turned out to be diverticulitis.  I'm sorry if anyone else has worried about getting cramps from radiotherapy -- its such a foreign world to me and I have real fears about what it may be doing to the other organs in my body!!  The reality is that I have NO more pain in either femur, so hooray for radiotherapy!!  Cath

5 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.